MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS INFINITY CORE SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

ROCHE DIAGNOSTICS COBAS INFINITY CORE SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Catalog Number 07154003001
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of a patient demographic mismatch from the cobas infinity.The samples were not centrifuged which alerted the laboratory staff that the samples were not processed correctly.The laboratory tech then noticed the patient name displayed on the 8100 command unit differed from the patient name on the printed labels.In the 8100 command unit, sample id (b)(6) was incorrectly associated with patient 1.Three barcode labels with sample id (b)(6) had the name of patient 2.The customer confirmed the tests, sample id, and results are all the same.
 
Additional Manufacturer Narrative
In the 8100 log, errors were found to have occurred around the time the order was queried.The investigation is ongoing.
 
Additional Manufacturer Narrative
With the current information, the reported allegation could not be verified as a software issue with the cobas infinity as it is not reproducible in the customer's environment nor in a virtual environment.It is not possible to identify the cause of the reported behavior.

Brand Name
COBAS INFINITY CORE SOFTWARE
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key14802967
Report Number1823260-2022-01860
Device Sequence Number17312880
Product Code JQP
UDI-Device Identifier04015630936007
UDI-Public04015630936007
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07154003001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer06/22/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown